This patient support community is for discussions relating to stroke, rehabilitation, ability to eat/swallow, alertness, bowel/bladder control, depression, motor skills, nutrition, orthotics/braces, pain, prevention, senses, and spasticity.
I am 55 yrs old and on 3/23/13 I suffered a stroke and received TPA and 85% of my right sided deficit returned. I spent 3 days in a neuro ICU and then discharged on 81mg of asprin. On 4/24/13 I suffered another lucunar infarct and was discharged on Aggranox SA BID. Only deficit was weakness of right arm and hand. On 5/11/13 I suffered a severe headache, that went away in about 4 hours and 800mg of Motrin. I also suffered a vision loss for 1.5hrs in the right eye but it did return. On 5/12/13 I suffered another severe headache that lasted about 4 hours and 800mg of Motrin. On 5/13/13 I got a severe headache that woke me at 4:30am and I did go to the ER and was then admitted. Today is 5/15/13 and I have continued to have the headaches and they are medicating me with Dilaudid 1mg IV q6h prn. The neurologist seeing me is insisting that I am having Migraines and I do not believe that is what this is because I have not known migraines to cause weakness in the right side or vision loss. Can you give me some suggestions?
It’s sad that while on therapy you suffered another stroke. But it is difficult to judge just how much blood thinners are enough. As excess can lead to bleeding tendencies. Therapy with Aggrenox is known to cause headaches, so this could be the reason for your headaches. There are entities called hemiplegic migraine and Ophthalmoplegic migraine, which can cause paralysis. Therapy for this is with calcium channel blockers like verapamil and also with anti-epileptic medications. Please discuss this with your doctor am sure he will provide further assistance.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.